Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Cause Excessive Hair Loss?

Adrenal disorder
I am a 36yo white female, height 5'6", weight 238. i have recently lost 40lbs. over the last few months i have been experiencing increased hair loss and my skin is extremely sensitive to the sun. i have never had his sensitivity before, I am do not have a "fair" complexion. I do not appear to weigh as much as i do. I have been having episodes of fatigue, dizziness, inability to concentrate and extreme sleepiness. During these episodes, my blood pressure drops, today it was 95/62. Sometimes I am able to move on and eventually get back to my usual day. Others, I have to go lie down and take a nap. After waking I am still very tired, like I haven't slept at all. A nurse friend is worried it could be Addison's disease or maybe even lupus. What is your advice?
Sat, 31 May 2014
Report Abuse
Dermatologist 's  Response
Hello and welcome to healthcaremagic

Telogen effluvium is the most likely reason for hair fall.

Telogen is the resting phase of hair growth cycle. After any stressful event e.g drastic weight loss, medical illness like dengue, typhoid etc the hair gets shifted from the growth phase (anagen) to resting phase (telogen) which is manifested as increased shedding.

Telogen usually begin 3 months after the stressful event and can last for 6 months following which the hair follicle re-enters the growing phase.

I would suggest a healthy diet rich in nutrients and vitamins. A biotin supplement and an Iron supplement can be added to hasten the recovery from telogen.

Since you have lost a good amount of weight. There out to be a some underlying reason for the weight loss. Thorough investigation is warranted along lines of lupus, malignancy, diabetes etc . I would suggest that you take an appointment with an internal medicine specialist and get thoroughly investigated.

General symptoms like sun sensitivity, tiredness, fatigue, dizziness and inability to concentrate, drowsiness, low BP etc do warrant a consideration and investigation for Lupus besides malignancy, diabetes etc

Since you have sun sensitivity, therefore you should use a broad spectrum sunscreen, throughout the day.

regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Adrenal gland disorder


Loading Online Doctors....
What Cause Excessive Hair Loss?

Hello and welcome to healthcaremagic Telogen effluvium is the most likely reason for hair fall. Telogen is the resting phase of hair growth cycle. After any stressful event e.g drastic weight loss, medical illness like dengue, typhoid etc the hair gets shifted from the growth phase (anagen) to resting phase (telogen) which is manifested as increased shedding. Telogen usually begin 3 months after the stressful event and can last for 6 months following which the hair follicle re-enters the growing phase. I would suggest a healthy diet rich in nutrients and vitamins. A biotin supplement and an Iron supplement can be added to hasten the recovery from telogen. Since you have lost a good amount of weight. There out to be a some underlying reason for the weight loss. Thorough investigation is warranted along lines of lupus, malignancy, diabetes etc . I would suggest that you take an appointment with an internal medicine specialist and get thoroughly investigated. General symptoms like sun sensitivity, tiredness, fatigue, dizziness and inability to concentrate, drowsiness, low BP etc do warrant a consideration and investigation for Lupus besides malignancy, diabetes etc Since you have sun sensitivity, therefore you should use a broad spectrum sunscreen, throughout the day. regards